| Catalog Number |
R51008004L |
| Medical Device Problem Codes |
Deflation Problem (1149); Material Frayed (1262); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
E1 postal code: (b)(6) a review of the manufacturing documentation associated with lot 82237543 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, 8mm 4cm saberx radianz balloon got an air bubble in it and would not deflate.The physician had to puncture the balloon in order to remove from the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was able to be prepped normally and maintained negative pressure.The intended lesion was in the iliac artery.The lesion was noted to have calcification.The vessel was not tortuous.The lesion had a 90% stenosis.The device was not being used to treat a chronic total occlusion (cto), as the balloon catheter was being used post shockwave therapy.There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing that lesion.The device was never in an acute bend and was never kinked during use.A 7f non-cordis sheath was being used for the procedure.The device will be returned for evaluation.
Event or Problem Description
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, 8mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter got an air bubble in it and would not deflate.The physician had to puncture the balloon to remove from the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was able to be prepped normally and maintained negative pressure.The intended lesion was in the iliac artery.The lesion was noted to have calcification and a 90% stenosis.The vessel was not tortuous.The device was not being used to treat a chronic total occlusion (cto), as the balloon catheter was being used post shockwave therapy.There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The device was never in an acute bend and was never kinked during use.A 7f non-cordis sheath was being used for the procedure.The device was returned for analysis.A non-sterile ¿saberx radianz 8mm4cm 190¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and was placed on a metallic tray to be inspected.A thorough inspection was performed on the unit observing a compressed condition located approximately on 7 cm from the distal tip.The balloon arrived deflated.No other outstanding details were noticed.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon inflated with no difficulties; however, inflation pressure was not maintained due to a leakage on the balloon from a pin hole.Negative pressure was then applied, and the balloon deflated as expected with no delay despite the pinhole.The balloon was inspected with a vision system observing a pin hole on the surface where the water is leaking.The balloon surface presented evidence of a punctured condition and secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.The damaged area on the shaft was inspected with the vision system observing that present plastic deformations and a diameter reduction caused by compressive forces that may have been inflicted with an unknown tool.Despite this damage the balloon was inflated and deflated with no delay.Sem analysis was not performed as the damages associated with leakage are visible with the magnification obtained with a vision system.A cross-section cut was performed on the proximal balloon seal area and inspected with the vision system.No obstruction was observed neither on the inflation lumen nor on the guidewire lumen.A product history record (phr) review of lot 82237543 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty unable to¿ was not confirmed during analysis of the returned device.The exact cause of the deflation difficulty experienced by the customer could not be determined during analysis of the device.Based on the information available for review and product analysis, it is not possible to determine what factors may have contributed to the deflation difficulty, especially since the returned device passed functional analysis.The contrast to saline ratio used was not provided.Additionally, analysis revealed a compressed section of the device located 7cm from the distal tip.It is possible the compression noted, and the viscosity of the contrast used may have been contributing factors to the deflation difficulty reported; however, not confirmed.The saberx radianz pta balloon catheter is intended to be used with a contrast to saline (50/50) ratio and is listed in the ifu as such.Additionally, the ifu states; ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.¿ according to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.